a reply to: darkbake
Five years ago i was prescribed venlafaxine (snri) I took it for 6 weeks, the first 2 weeks were not nice physcially, but as i had researched the
side effects I expected that and dealt with it.
At the 6 week point, I had developed agrophobia, almost constant panic attacks, high anxiety levels constantly etc. I stopped taking the drug and
arranged to see the gp. By the time the appointment arrived a couple of weeks later, the immediate effects had worn off, (shaking sweating etc) the
gp thought i had developed a serotonin sensitivity.
Fast forward 5 years, i discover that I was actually suffering from serotonin syndrome by the time i stopped taking the snri. I have never recovered
from taking this medication. My memory has changed from being amazingly good, previousy being able to recite lists of random facts for hours, having
the ability to win almost ever general knowledge quiz i have ever entered, to struggling to remember what i had for dinner last night. I still know
the same facts, but get them all confused, connecting the wrong dates, or names, etc.
My personality has changed, from being a sociable person to someone who shuns company. I am now almost a recluse.
I have also been suffering from physical symptoms for the past year, mainly aches and pains in my legs, which seem to be periphial nerve damage,
although that has yet to be proven medically, I am waiting for tests to verify this.
For me, this drug seems to have caused long lasting side effects, 5 years on i am wondering if these side effects are permanant. I had never been so
mentally ill, no bout of depression or emotional wobble that i have ever experienced has been as nasty or long lasting as the damage caused by this
snri. Given my life experiences that really is a bold statement.
I can see that if my life circumstances had been slightly different, it wouldn't be a huge stretch of the imagination to see how these side effects
could have pushed me into murderous impulses.
Many people have experienced similar problems to mine because of these meds, many others feel ssri's and snri's are magic pills which have saved
Snri's took my personality away, along with almost every life skill i had ever developed, I am now in the process of relearning skills like cooking
and decorating (i used to work as a painter and decorator, was considered very good).
No one can tell who will respond in a positive manner from those who will be destroyed by such chemicals, my experience is that they are more
dangerous than valium, ritalin and other controlled drugs.